Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 3, NWS San Angelo, TX

March 23, 2007Crockett County, Texas

NWS San Angelo, TX issued this tornado warning at Mar 23, 2007, 8:15 PM CDT for Crockett County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2007, 8:15 PM CDT (01:15 UTC)
Expired
Mar 23, 2007, 8:45 PM CDT
In force
30 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Crockett County, TX

The radar

The Midland/Odessa radar (KMAF), 99 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2078 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
2.2
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 240116
TORSJT
TXC105-240145-
/O.NEW.KSJT.TO.W.0003.070324T0115Z-070324T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
815 PM CDT FRI MAR 23 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 845 PM CDT

* AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST
  CENTRAL PECOS COUNTY...OR ABOUT NEAR BAKERSFIELD...MOVING NORTHEAST
  AT 30 MPH.

* THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHWESTERN CROCKETT COUNTY.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THIS STORM 
HAS A HISTORY OF PRODUCING LARGE HAIL.

LAT...LON 3107 10235 3104 10227 3095 10191 3109 10174
      3109 10238

$$
BRAZZELL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 23, 6:20 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 23, 6:20 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
620 PM CDT FRI MAR 23 2007

.AVIATION...NOT MUCH CHANGE IN THE AVIATION FORECAST THAN WHAT WE
HAVE SEEN THE PAST SEVERAL DAYS. WILL SEE MVFR CIGS INVADE ONCE
AGAIN AFTER 06Z. GUSTY WINDS WILL CONTINUE THROUGH MUCH OF THE
NIGHT WITH THE EXCEPTION OF JCT AND BBD WHERE GUSTS SHOULD SUBSIDE
AFTER SUNSET. WILL ONCE AGAIN SEE LIGHT RAIN AND DRIZZLE AREAS
AGAIN IN THE MORNING...BUT TIMING AND RESTRICTIONS TO VISBYS NOT
CERTAIN AND WILL NOT INCLUDE AT THIS TIME. THUNDERSTORMS WILL BE
INCREASING IN COVERAGE OVER THE NEXT 24 HOURS...BUT AGAIN TIMING
AND LOCATIONS STILL NOT CERTAIN ENOUGH FOR A MENTION AT THIS TIME.
MAY HAVE TO INCLUDE PROB OR TEMPO GROUPS IN LATTER FORECAST ONCE
THESE BECOME BETTER DETERMINED.

BRAZZELL

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT FRI MAR 23 2007/

SHORT TERM...
UPPER CLOSED LOW IS MOVING FROM THE NORTHERN BAJA INTO NORTHERN
MEXICO THIS AFTERNOON. LOW LEVEL MOISTURE IS BACKED UP ALL THE
WAY TO THE NEW MEXICO MOUNTAINS WITH DEW POINTS IN THE 50S INTO
SOUTHEASTERN NEW MEXICO. SOUTHWEST TEXAS AND SOUTHEASTERN NEW
MEXICO ARE RELATIVELY CLOUDLESS THIS AFTERNOON IN ADVANCE OF THE
UPPER LOW ALLOWING FOR GOOD AFTERNOON HEATING...A FEW
THUNDERSTORMS HAVE ALREADY BEGUN FORMING OFF THE HIGHER TERRAIN
IN WEST TEXAS AND SOUTHERN NEW MEXICO. THE MAIN UPPER LOW WILL BE
ENTERING SOUTHWEST NEW MEXICO THIS EVENING ON A TRACK THAT PUTS IT
INTO SOUTHEASTERN COLORADO BY TOMORROW MORNING. AS INDICTED ON THE
LATEST RUC...NEAR 50 KNOT LLJ WILL CRANK UP OVER THE PERMIAN BASIN
THIS EVENING AND GIVEN GOOD INHERENT DYNAMICS ASSOCIATED WITH THE
APPROACHING UPPER LEVEL SYSTEM...SHOULD SEE ADDITIONAL CONVECTIVE
ACTIVITY HEATING UP THIS EVENING AND MOVE TO THE NORTHEAST. HAVE
INCLUDED A CHANCE OF SEVERE IN OUR WESTERN COUNTIES TONIGHT GIVEN
THEIR CLOSE PROXIMITY TO THE ANTICIPATED STORMS.

UPPER LOW WILL BEGIN BIFURCATING TOMORROW WITH THE SECOND CLOSED
LOW FORMING OVER ARIZONA AND MOVING SOUTHEAST INTO NORTHERN MEXICO
SUNDAY NIGHT. MAIN TROUGH AXIS WILL PROVIDE A BETTER CHANCE OF
RAINFALL FOR OUR FORECAST AREA BEGINNING SUNDAY AS IT MOVES EAST.
TROUGH AXIS WILL PASS THROUGH WEST CENTRAL TEXAS ON MONDAY WITH
THE BEST CHANCE OF RAINFALL SUNDAY THROUGH MONDAY.

LONG TERM...

UPPER TROUGH AXIS FINALLY MOVES EAST OF THE AREA LATE MONDAY
BRINGING THIS ROUND OF PRECIPITATION TO A CLOSE. WE WILL HAVE A
BRIEF RESPITE AS UPPER RIDGING BUILDS IN BEHIND THE DEPARTING
TROUGH. ANOTHER UPPER LEVEL SYSTEM WILL MOVE FROM THE CENTRAL
CALIFORNIA COAST INTO THE SOUTHERN PLAINS PUSHING A PACIFIC FRONT
INTO THE AREA LATE WEDNESDAY. HAVE INCLUDED A CHANCE OF RAINFALL
WEDNESDAY INTO FRIDAY ASSOCIATED WITH THIS SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 62  75  59  69 /  50  30  30  30
SAN ANGELO 	MMM MMM MMM MMM / MMM MMM MMM MMM
JUNCTION 	 63  72  61  71 /  40  20  40  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

27/27/99
Hazardous weather outlook, Mar 23, 2:59 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
259 PM CDT FRI MAR 23 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-242000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
259 PM CDT FRI MAR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF
THE FAR WEST TEXAS...THE TRANS PECOS...AND THE PERMIAN BASIN LATER
THIS AFTERNOON. THESE STORMS WILL TRACK NORTHEAST...PERHAPS
REACHING INTO THE WESTERN SECTIONS OF WEST CENTRAL TEXAS THIS
EVENING. ALTHOUGH SOME WEAKENING OF THE STORMS IS LIKELY AS THEY
REACH WEST CENTRAL TEXAS...THEY MAY STILL REMAIN ABOVE SEVERE
LIMITS..WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT.
HOWEVER...AN ISOLATED IS ALSO POSSIBLE. THE AREA MOST LIKELY TO
SEE ANY OF THESE SEVERE STORMS WILL BE ALONG AND WEST OF A
SWEETWATER TO SAN ANGELO TO OZONA LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS...A FEW POSSIBLY SEVERE...WILL REMAIN POSSIBLE ACROSS
PORTIONS OF WEST CENTRAL TEXAS THROUGH THE WEEKEND AND PERHAPS
INTO MONDAY AS WELL. LARGE HAIL...LOCALLY HEAVY RAINFALL...AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS THE WESTERN BIG COUNTRY...
WESTERN CONCHO VALLEY...AND CROCKETT COUNTY THIS EVENING.

In the hours before

Special weather statement, Mar 23, 7:54 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
754 PM CDT FRI MAR 23 2007

TXZ076-240200-
CROCKETT TX-
754 PM CDT FRI MAR 23 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT FOR
WESTERN CROCKETT COUNTY...

AT 750 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER CENTRAL PECOS COUNTY...OR ABOUT 9
MILES SOUTHWEST OF BAKERSFIELD...MOVING NORTHEAST AT 30 MPH. IF THIS
THUNDERSTORM CONTINUES TO HOLD ITS STRENGTH...A WARNING WILL BE
ISSUED IN THE NEXT 30 MINUTES.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHWESTERN CROCKETT COUNTY.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:44 PM CDTTornado WarningSJTCrockett16 min
Mar 24, 2:12 AM CDTWind AdvisorySJTCallahan, Coke, Concho, Crockett, Fisher, Haskell and 10 more5 hr

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.